Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
X3Kell3X

Does Birth Control Cause Oily Skin??

Recommended Posts

Okay, so i have horribly oily skin. I started getting acne in 8th grade. I never noticed oily skin in 8th grade or 9th grade. However, last year (10th grade) i went on Birth Control for acne/periods on top of the other antibotics and topicals i was on. From then on ive noticed that ive had very oily skin... i have to blot multiple times during school. Then about this time, last year, i went on accutane. Obviously, my skin dried up and the oiliness went away, it was amazing, except that rather than being oily my skin was red and dry. Now i have been off Accutane for 6 months and right away the oily skin came back. Its unbearable. I even notice shine 15 minutes between each time i blot and im sooo sick of it. Its more embarassing than acne. (i still break out, like a pimple or two or 3 constantly)

But i just want to know, Does Brith Control cause oily skin? When i googled it, some said it causes it and some said it doesn't.

If it does cause oily skin, should i go off of it? I would do anything to get rid of my oily skin.. but im scared to go off the pill because, im not sexually active now, but in a few years i probably will be...

Lastly, i went on Spiro about 2 months ago. My derm thought it might help the little acne i get now and help the oily skin. Ive been on 25mg for the first 2 months and i noticed no change whatsoever. Now ive been on 50mg for about a week.

Is 50mg too small? or does Spiro not help with oily skin?

P.S i also just changed to Differin 0.3 from Tazorac because Tazorac was just too oily and harsh.

Sometimes i wish i was on accutane again. :/

Share this post


Link to post
Share on other sites

If the derm thought the spiro might help the oily skin, I'd consider that a good possibility.

The effectiveness, time when it works, etc of Spiro depends so much on each individual person's own body chemistry. Some people notice improvement in the first month, some by month six. Some find success at 25mg, some at 100.

I haven't heard of BCP causing oily skin but it's not outside the realm of possibility!

Share this post


Link to post
Share on other sites

Okay thank u! So even if the oily skin hasn't decreased now, do u think it would get better over time?? Because on Accutane, the oily skin went away in 2 weeks, but it was the acne that took 7 months to clear, so i figured with Spiro the oily skin would go away pretty fast and the acne would take longer.. guess they are both taking a long time. I just don't wanna be on it for months and months and have it do nothing...

Share this post


Link to post
Share on other sites
Okay thank u! So even if the oily skin hasn't decreased now, do u think it would get better over time?? Because on Accutane, the oily skin went away in 2 weeks, but it was the acne that took 7 months to clear, so i figured with Spiro the oily skin would go away pretty fast and the acne would take longer.. guess they are both taking a long time. I just don't wanna be on it for months and months and have it do nothing...

I really don't know. :) Check with your derm for those specific questions.

Share this post


Link to post
Share on other sites

hey idk if u still get oily skin because its been 6 years lol . BUT just wanted to mention I've been on birth control for about 3 months now and i have only a few spots left but my skin IS way oiler than it use to be and i cleanse twice a day, take supplements, and drink atleast 2-3 litres of water a day, so im pretty convinced it is the birth control.

Whats weird is you would expect more breakouts with more oily skin but thats just not the case right now, only really have some congestion from it nothing major.  I have spiro too but im reluctant to take it incase this is just kind of a side affect and i should wait the oil and rest of the spots out since it hasnt been that long. 

I've read 50 mg gets slow results and 100mg is best results/ quick. But then again you need to assess are you prepared for a possible initial breakout taking the spiro.. i guess i'm asking myself really because in the 6 years from this post you probably have made a decision lol

did you end up taking it?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×